Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 89, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 4, 1997, 3:49 PM CDT for Woodford County, Illinois. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 1997, 3:49 PM CDT (20:49 UTC)
- Expired
- Aug 4, 1997, 4:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Woodford County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 042049 RRA SVRSPI ILC203-042145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 349 PM CDT MON AUG 4 1997 * SEVERE THUNDERSTORM WARNING FOR WOODFORD COUNTY IN CENTRAL ILLINOIS * UNTIL 445 PM CDT * SOME LOCATIONS AFFECTED MINONK WASHBURN ROANOKE EL PASO * AT 340 PM CDT LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ON THE MARSHALL/WOODFORD COUNTY BORDER NEAR WASHBURN...MOVINzG SOUTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF BLOWING DOWN TREES AND DAMAGING ROOFS AND WINDOWS. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. GEELHART/GOETSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:26 AM CDT, 13 hours 23 minutes earlier.
Area forecast discussion, Aug 4, 2:26 AM CDT, 13 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT MON AUG 4 1997 MSTR STLT IMAGERY SHOWS VORT LOBE ROTG SE THRU WI. THIS SYS SUPPORTED IN MRNG U/A SOUNDING ANALYSIS AND ON ETA PROG. PROG MOVS THIS SYS SE OVR WI AND NRN IL INTO MI...HOWEVER AFFECTS SHD RMN N OF CWA. CD ADVCTN SHD CONT TNGT BRINGING DRIER AIR INTO RGN. LIKE THE CURRENT ZONE TEMPS FOR LOWS...AS FWC A BIT WARM. FWC TEMPS FOR TMW LOOK FINE. PIA 57/77 -0 SPI 58/80 -0 DEC 58/80 -0 CMI 58/84 -0 LWV 60/82 -0 GOETSCH
In the hours before
Local storm report, Aug 4, 11:25 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1125 AM CDT MON AUG 04 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM 17 NE GALESBURG IL WIND DAMAGE
08/03/97 KNOX SEVERAL TREES BLOWN
DOWN (COOP OBSERVER)
0505 PM 5 W TOULON IL TORNADO
08/03/97 STARK BRIEF TOUCHDOWN. LITTLE
DAMAGE (STARK ESDA)
0505 PM 5 W TOULON IL .75 INCH HAIL
08/03/97 STARK STARK ESDA
0535 PM BRIMFIELD IL 60 MPH TSTM GUST
08/03/97 PEORIA
0535 PM BRIMFIELD IL WIND DAMAGE
08/03/97 PEORIA 1 FOOT DIAM. TREE ON
HOUSE. SHED BLOWN INTO
TRIALER. (ESDA)
0552 PM PEORIA IL WIND DAMAGE
08/03/97 PEORIA TREE BLOWN DOWN
(PEORIA CITY ESDA)
0555 PM PEORIA IL WIND DAMAGE
08/03/97 PEORIA LARGE TREES BLOWN DOWN
(PEORIA CITY ESDA)
0645 PM 1 E ELLISVILLE IL WIND DAMAGE
08/03/97 FULTON POWER LINES DOWN (ESDA)
0655 PM 4 W CANTON IL WIND DAMAGE
08/03/97 FULTON LARGE TREE DOWN ACROSS RT.
9 (ESDA)
0700 PM CANTON IL WIND DAMAGE
08/03/97 FULTON 8 IN DIAM. TREE DOWN ON
POWER LINES. (ESDA)
0710 PM LEWISTOWN IL WIND DAMAGE
08/03/97 FULTON POWER LINES DOWN. LARGE
TREE DOWN. (ESDA)
1215 AM PLEASANT PLAINS IL WIND DAMAGE
08/04/97 SANGAMON LARGE TREES DOWN ON
RT 125
SHERIFFS REPORT
CORRECTED DATA FROM 08/03/97
FRIEDERSLocal storm report, Aug 4, 11:26 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1125 AM CDT MON AUG 04 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM 17 NE GALESBURG IL WIND DAMAGE
08/03/97 KNOX SEVERAL TREES BLOWN
DOWN (COOP OBSERVER)
0505 PM 5 W TOULON IL TORNADO
08/03/97 STARK BRIEF TOUCHDOWN. LITTLE
DAMAGE (STARK ESDA)
0505 PM 5 W TOULON IL .75 INCH HAIL
08/03/97 STARK STARK ESDA
0535 PM BRIMFIELD IL 60 MPH TSTM GUST
08/03/97 PEORIA
0535 PM BRIMFIELD IL WIND DAMAGE
08/03/97 PEORIA 1 FOOT DIAM. TREE ON
HOUSE. SHED BLOWN INTO
TRIALER. (ESDA)
0552 PM PEORIA IL WIND DAMAGE
08/03/97 PEORIA TREE BLOWN DOWN
(PEORIA CITY ESDA)
0555 PM PEORIA IL WIND DAMAGE
08/03/97 PEORIA LARGE TREES BLOWN DOWN
(PEORIA CITY ESDA)
0645 PM 1 E ELLISVILLE IL WIND DAMAGE
08/03/97 FULTON POWER LINES DOWN (ESDA)
0655 PM 4 W CANTON IL WIND DAMAGE
08/03/97 FULTON LARGE TREE DOWN ACROSS RT.
9 (ESDA)
0700 PM CANTON IL WIND DAMAGE
08/03/97 FULTON 8 IN DIAM. TREE DOWN ON
POWER LINES. (ESDA)
0710 PM LEWISTOWN IL WIND DAMAGE
08/03/97 FULTON POWER LINES DOWN. LARGE
TREE DOWN. (ESDA)
1215 AM PLEASANT PLAINS IL WIND DAMAGE
08/04/97 SANGAMON LARGE TREES DOWN ON
RT 125
h SHERIFF'S REPORT
CORRECTED DATA FROM 08/03/97
FRIEDERSThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:05 AM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 45 min |
| Aug 4, 4:38 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.